MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and after some ablation had been completed, and the medical team had re-inserted the octaray¿ catheter into the body, it was noticed that the tip of the octaray¿ catheter was not irrigating.The catheter was removed from the body and flushing was performed with a syringe.However, the catheter was occluded and no solution came out.The device was replaced and the issue was resolved.The procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8-may-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and after some ablation had been completed, and the medical team had re-inserted the octaray¿ catheter into the body, it was noticed that the tip of the octaray¿ catheter was not irrigating.The catheter was removed from the body and flushing was performed with a syringe.However, the catheter was occluded and no solution came out.The device was replaced and the issue was resolved.The procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation and irrigation test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed no damage or anomalies.An irrigation test was performed and the device was totally occluded.Further investigation revealed that the irrigation tube was found folded in the tip area.A manufacturing record evaluation was performed for the finished device 31532293l number, and no internal actions related to the reported complaint condition were identified.The irrigation issue reported by the customer was confirmed.The potential cause of the occlusion could be related to the manipulation of the device during the procedure; however, this can not be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: flush the catheter with heparinized normal saline prior to insertion into the body.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21972591
Report Number2029046-2025-01447
Device Sequence Number12797421
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(17)271217(10)31532293L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31532293L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE SYSTEM.
Patient SexUnknown